Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Redness on shaft of penis. On hydrocortisone. Bacteria?

I have a smallish area of redness (no itching, no pain of any kind) at the top of the shaft and a tiny amount of redness on the gland penis itself. Have had this for around fifteen years. Saw my GP many years ago and he prescribed 1% hydrocortisone acetate. Still use the cream occasionally (when the area feels overheated - so to speak) ... but would strongly prefer to use a natural anti-inflamatory cream instead. The GP ruled out sexually transmitted disease . I am not diabetic but do have a low renal threshold which suggests my gland will always be exposed to the potential of maybe bacteria. Any help re creams would be most appreciated. Many thanks. Robert (age 65).... and fit!!
Asked On : Thu, 6 Sep 2012
Answers:  2 Views:  293
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have repeated infection of glans of penis(Ballanitis) due to contact with cloths .

Please do not use steroid cream instead use topical antibiotic ointment like Neosporin as on demand.

Wash your inner wares in boiling hot water mixed with antiseptic solutions Dettol or Savlon.

Use loose inner wares .

Ensure to clean your genitals with warm water twice daily.

Answered: Wed, 2 Oct 2013
I find this answer helpful
Radiologist Dr. Vivek Chail's  Response
May 2014
Thanks for writing in to us.

If its been there for 15 years with no significant problems then unlikely to be bacterial infection. If you say that its appearance is constant over years and no itching or pain and scaling, then even fungal infection is unlikely.

Under above situation, you may choose to ignore but be aware of the condition. Normal genital bacteria is unlikely to cause any problems. The 1% hydrocortisone acetate cream is just fine but it has more of a placebo effect I guess.

I would suggest you maintain genital hygiene and not get worried about the area of redness.

Hope this helps

Answered: Wed, 2 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor